United Kingdom
A 32-year-old female asked:

Changed to yasmin from dianette which cleared up acne had to change to yasmin as periods irregular. yasmin has caused acne. any meds for acne breakout?

1 doctor answer2 doctors weighed in
Dr. Mary Ellen Luchetti
Dermatology 37 years experience
Several: Consider a different birth control pill. Also, depends on the type of acne you have, there are several different topicals one can use.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 22-year-old female asked:
I've started getting acne ever since i started yasmin (drospirenone and ethinyl estradiol). I'm now on my second month, would it clear up? The pimples are mainly around my chin area.
Dr. Marsha Davis
Internal Medicine 30 years experience
Stock with it: Try to stick with it for one mor full cycle. It takes 3 cycles for your body to adjust to the hormonal changes. Yasmin (drospirenone and ethinyl estra... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 50-year-old member asked:
What are reasons why would yasmin, (drospirenone and ethinyl estradiol) yasminelle, and diane 35 give me acne when they are supposed to clear it?
Dr. Ed Friedlander
Pathology 46 years experience
Minor mystery: There's no understanding this. I'm sorry that these made your acne flare, but sometimes this happens. Acne-prone skin is a chaotic system. You can try... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old male asked:
Acne problem at puberty is due to hormonal changes. Some people say oral medications of acne breakout are very strong that's why they can cause menstruation problems in females. That's why, should i only go for retinol to treat acne and acne marks?
Dr. James Ferguson
Pediatrics 48 years experience
The strong oral acne medication can cause liver damage in a fraction of the users and birth defects in any pregnant woman. In the US their use is limi... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
Why does bcp yasmin (drospirenone and ethinyl estradiol) aggravate acne in some people?
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Typically does not : Obviosuly different people react to things in different ways. Most people will notice an improvement in acne on this particular birth control pill. It... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
Bcp crisanta and yasmin (drospirenone and ethinyl estradiol) have the same amount of ethinylestradiol and drospirenone in them then why does only yasmin (drospirenone and ethinyl estradiol) aggravate my acne?
Dr. Geoffrey Rutledge
Internal Medicine 39 years experience
Less estrogen in Yaz (drospirenone and ethinyl estradiol): Crisanta and yasmin do have the same amount of estrogen (30 micrograms of ethinylestradiol), and the same amount of synthetic Progesterone (3mg of dr... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 12, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.